MAUDE Adverse Event Report: BIOMET UK LTD. BIOLOX OPTION TAPER ADAPTER TYPE 1 SLEVE +6; PROSTHESIS, HIP

BIOMET UK LTD. BIOLOX OPTION TAPER ADAPTER TYPE 1 SLEVE +6; PROSTHESIS, HIP
Catalog Number 650-1068
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Joint Dislocation (2374); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - medical product: item#:650-1057 ;lot#:2958797 ;item name: cer bioloxd option hd 36mm ; d10 - therapy date: unknown.Multiple mdr reports were filed for this event, please see associated reports: 3002806535 - 2023 - 00387.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient is being considered for revision surgery on an unknown date, due to unknown reasons.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Device is used for treatment.Medical records were not provided.With the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: a1-a3, b1, b2, b4, b5, d1, g3, g6, h1, h2, h3, h6, h11.The following sections were corrected: h4.D10: 110010247, g7 osseoti 4 hole shell,58mm g, lot # 6630992.30103607, 36mm i.D.Size g neutral liner, lot # 64358597.51-103140, tprlc 133 t1 pps so 14x148mm, lot # 6626648.Further investigated following receipt of x-rays.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: acetabuli protrusio of the acetabular component with subsidence of the femoral component and dislocation of the femoral head.Fracture superomedial and anterior acetabulum.With the available information, a definitive root cause could not be determined.It is unknown which of the events (dislocation, stem subsidence, or shell loosening) occurred first.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that a patient underwent a right hip arthroplasty on an unknown date.The patient is being considered for revision surgery on an unknown date, due to unknown reasons.X-rays received and reviewed, noting loosening of the acetabular component, subsidence of the femoral component, dislocation of the femoral head, and bone fracture of the acetabulum.Attempts have been made and no further information has been provided.

Brand Name
BIOLOX OPTION TAPER ADAPTER TYPE 1 SLEVE +6
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key18146715
Report Number3002806535-2023-00388
Device Sequence Number7540431
Product Code LZO
UDI-Device Identifier00887868271502
UDI-Public(01)00887868271502(17)290104(10)2965056
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K082996
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number650-1068
Device Lot Number2965056
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer11/28/2023
05/02/2024
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date12/21/2023
05/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale